Alert archive / Michigan / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 2, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood statement at Jun 29, 2009, 10:51 AM EDT for 5 counties in Michigan. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2009, 10:51 AM EDT (14:51 UTC)
- Expired
- Jun 30, 2009, 4:03 PM EDT
- In force
- 29 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KAPX 291451 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 AM EDT MON JUN 29 2009 MIZ016-019-020-025-031-292300- /O.NEW.KAPX.LS.S.0002.090629T1451Z-090630T0900Z/ EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... FRANKFORT...MANISTEE 1051 AM EDT MON JUN 29 2009 ...RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... WITH GUSTY ONSHORE WINDS AND HIGHER WAVES DEVELOPING...THERE WILL BE AN OVERALL RISK OF RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THROUGH TONIGHT. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
4 follow-up statements
000 WHUS43 KAPX 291936 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT MON JUN 29 2009 MIZ021-301200- /O.EXB.KAPX.LS.S.0002.000000T0000Z-090701T0300Z/ ANTRIM- INCLUDING THE CITY OF...MANCELONA 336 PM EDT MON JUN 29 2009 ...RISK OF RIP CURRENTS TODAY THROUGH TUESDAY EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... GUSTY ONSHORE WINDS AND HIGH WAVES WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THROUGH TUESDAY EVENING. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MIZ016-019-020-025-031-301200- /O.EXT.KAPX.LS.S.0002.000000T0000Z-090701T0300Z/ EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... FRANKFORT...MANISTEE 336 PM EDT MON JUN 29 2009 ...RISK OF RIP CURRENTS TODAY THROUGH TUESDAY EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... GUSTY ONSHORE WINDS AND HIGH WAVES WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THROUGH TUESDAY EVENING. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MSB
000 WHUS43 KAPX 300759 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EDT TUE JUN 30 2009 MIZ016-019>021-025-031-301600- /O.CON.KAPX.LS.S.0002.000000T0000Z-090701T0300Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 359 AM EDT TUE JUN 30 2009 ...RISK OF RIP CURRENTS TODAY THROUGH TUESDAY EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... GUSTY ONSHORE WINDS AND HIGH WAVES WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THROUGH TUESDAY EVENING. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
000 WHUS43 KAPX 301459 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EDT TUE JUN 30 2009 MIZ016-019>021-025-031-302100- /O.CON.KAPX.LS.S.0002.000000T0000Z-090701T0300Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 1059 AM EDT TUE JUN 30 2009 ...RISK OF RIP CURRENTS TODAY THROUGH TUESDAY EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... GUSTY ONSHORE WINDS AND HIGH WAVES WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THROUGH THIS EVENING. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
000 WHUS43 KAPX 302003 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EDT TUE JUN 30 2009 MIZ016-019>021-025-031-302115- /O.CAN.KAPX.LS.S.0002.000000T0000Z-090701T0300Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 403 PM EDT TUE JUN 30 2009 WITH DIMINISHING NORTHWEST WINDS...THE RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Jun 29, 9:53 AM EDT, 58 minutes earlier.
Area forecast discussion, Jun 29, 9:53 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 953 AM EDT MON JUN 29 2009 .SYNOPSIS.../ISSUED AT 430 AM/ A STRONG AREA OF LOW PRESSURE OVER WESTERN ONTARIO...MOVED INTO LAKE SUPERIOR OVERNIGHT...WHILE AN ASSOCIATED COLD FRONT MOVED INTO LAKE HURON. THE STORM SYSTEM IS FORECAST TO SLOWLY WOBBLE OVER LAKE SUPERIOR AND ONTARIO THROUGH WEDNESDAY. THIS PATTERN WILL GENERATE WIDESPREAD CLOUDS AND SCATTERED RAIN SHOWERS OVER THE NORTHERN LAKES REGION THROUGH THE MIDDLE OF THE WEEK. NORTHWEST FLOW ON THE BACK SIDE OF THIS SLOWLY MOVING ONTARIO STORM SYSTEM...WILL FILTER MUCH COOLER AIR INTO THE STATE THIS WEEK. DAYTIME TEMPERATURES WILL BE RUNNING 10 TO 15 DEGREES BELOW NORMAL OVER NORTHERN MICHIGAN THROUGH WEDNESDAY. SWR && .SHORT TERM.../ISSUED AT 952 AM/...TODAY REALLY NOT TOO MUCH TO ADD TO WHAT HAS ALREADY BEEN SAID THE LAST SEVERAL DAYS AS WELL ADVERTISED UPPER LEVEL LOW...CURRENTLY OVER SOUTH CENTRAL LAKE SUPERIOR...CONTINUES IT SLOW TREK SOUTH SOUTHEAST. NUMEROUS VORT LOBES ROTATING AROUND PARENT SYSTEM...WORKING ON IN-SITU MARGINALLY MOIST ATMOSPHERE (12Z LOCAL SOUNDING HAD 1.08 INCH PWAT VALUE) YIELDING SCATTERED TO NUMEROUS LIGHT...TO OCCASIONALLY MODERATE...RAIN SHOWERS ACROSS NORTHERN MICHIGAN. ALTHOUGH REGIONAL RADAR APPEARANCE NOT REPRESENTATIVE OF WELL DEFINED LAKE CONTRIBUTION...CANNOT ARGUE LAKE MICHIGAN IS CONTRIBUTING TO AT LEAST SOME BOUNDARY LAYER BUOYANCY/MOISTURE FLUX WITH 9C 850MB AIR OVERSPREADING 16C SURFACE MID LAKE WATERS. DESPITE COOL TEMPERATURES ALOFT (-16C AT 500MB)...LACK OF SURFACE BASED INSTABILITY PREVENTING THUNDERSTORM DEVELOPMENT. OVERALL...EXPECT CURRENT TRENDS TO CONTINUE THROUGH THE REMAINDER OF THE DAY AS MOISTURE/VORT LOBES PIVOT AROUND UPPER LEVEL SYSTEM. WILL CONTINUE TO DOWNPLAY THUNDER POTENTIAL AS REGIONAL VISIBLE SATELLITE IMAGERY SUGGESTS CLOUDS WILL HOLD STRONG...PREVENTING SURFACE BASED CAPE GENERATION (ALTHOUGH CANNOT RULE OUT A VERY ISOLATED BOLT OR TWO). COMBINATION OF ABUNDANT CLOUDS AND SIMPLE COOLNESS OF THE AIRMASS WILL KEEP TEMPERATURES PRETTY STEADY-STATE FROM CURRENT READINGS... WITH HIGHS STRUGGLING TO REACH THE LOW TO MID 60S FOR MOST LOCALES. SOUTHEAST COUNTY DOWNSLOPE REGIME SHOULD ALLOW TEMPERATURES TO WARM A COUPLE DEGREES WARMER...WHERE HIGHS SHOULD MAKE A RUN AT THE UPPER 60S. MSB && .LONG TERM.../ISSUED AT 430 AM/...TONIGHT AND BEYOND TONIGHT...LOW DIVES INTO SRN LAKE HURON. MAIN SHORTWAVE TRACKS SHOULD RESIDE ON NW FLANK OF THE UPPER LOW...BUT ITS REALLY HARD TO SAY ANY ONE AREA WILL NOT SEE ANY SHOWERS FOR AT LEAST SOME PERIOD OF TIME TONIGHT. COOL AIR CONTINUES TO GET DRAWN INTO THE REGION...SO TEMPERATURES SHOULD BE ABLE TO FALL INTO EVEN MORE COOLISH UPPER 40S/LOW 50S UNDER CONTINUED CLOUDY SKIES. TUESDAY THROUGH THURSDAY...UPPER LOW WOBBLES AROUND THE EASTERN GREAT LAKES THROUGH THIS TIME...AND CONTINUES TO KEEP THE AIR COOL AND DAMP WITH SCATTERED-NUMEROUS SHOWERS. COVERAGE MAY LESSEN IN WESTERN PORTIONS OF THE CWA...ESPECIALLY BY WED NIGHT/THURSDAY WITH THE UPPER LOW A BIT FURTHER EAST OF HERE. THIS IS WHAT THE CHANCES FOR PRECIPITATION IN THE FORECAST PORTRAY...AND SEE ABSOLUTELY NO REASON TO SWAY FROM THAT IDEA. TEMPS MAINLY IN THE 60S THROUGH THE PERIOD IN MOSTLY CLOUDY CONDITIONS...BUT SOME OF THE HIGHER TERRAIN OF INTERIOR NORTHERN LOWER MAY NOT GET OUT OF THE UPPER 50S TUESDAY (SEEMS LIKE COOLEST DAY). LATER PERIODS...UPPER LOW MAY KICK OUT OF THE REGION BY FRIDAY WITH NEW UPPER TROUGH TRACKING THIS WAY. NOT A WHOLE LOT OF WARMING SEEN AHEAD OF THIS FEATURE..BUT WE MAY BE ABLE TO SEE 70 DEGREES. CAN FORESEE THE NEED TO BRING THESE TEMPERATURES DOWNWARD. NOT MUCH IN THE WAY OF INSTABILITY EITHER...SO MAYBE THE THUNDER CHANCE IS IN QUESTION AS WELL. NO OTHER CHANGES. SMD && .MARINE.../ISSUED AT 430 AM/ STRONG UPPER LOW PRESSURE AND COLD AIR WILL CONTINUE TO DIVE INTO THE GREAT LAKES THROUGH WED-THUR. INSTABILITY WILL GROW OVER THE LAKES AND LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND ROUGH WATERS. THE MAIN AREA OF CONCERN THROUGH TUESDAY WILL BE ALONG THE NORTHWEST LOWER MICHIGAN SHORELINE IN THE WEST TO NORTHWEST FLOW. THUS...SMALL CRAFT ADVISORIES HAVE BEEN RE-ISSUED FOR THESE AREAS. DEPENDING ON THE EXACT TRACK OF THIS SYSTEM...OTHER NEARSHORE WATERS MAY REQUIRE AN ADVISORY...PARTICULARLY WHITEFISH BAY AND POSSIBLY FROM THE STRAITS TO PRESQUE ISLE LIGHT. SMD && .AVIATION.../ISSUED AT 646 AM/...VALID FOR 12Z TAFS STRONG UPPER LOW WITH COLD AIR ALOFT AND DEEPER MOISTURE AROUND IT WILL SWEEP DOWN OVER NRN MICHIGAN TODAY...THEN OFF TO LAKE HURON TONIGHT. PERIODS OF SHOWERS WILL ROLL THROUGH...WHILE SHALLOW COLD AIR WILL CONTINUE TO DIVE INTO THE REGION. THIS WILL RESULT IN LOWERING CIGS INTO THE DAY. UNSTABLE LOW TO MID LEVELS INITIALLY OUGHT TO KEEP CIGS VFR FOR A LITTLE WHILE THIS MORNING BEFORE MVFR CONDITIONS DEVELOP THIS MORNING. LOW LEVEL INVERSION DEVELOPS THIS EVENING WITH EVEN COOLER LOW LEVEL AIR PUNCHING IN. THIS WILL BRING IFR CIGS. THUS...DETERIORATING WEATHER INTO TONIGHT. SMD && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ342-344>346. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 29, 4:08 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT MON JUN 29 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 408 AM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:48 AM EDT | Small Craft Advisory | APX | 36 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.